Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 4, NWS Billings, MT

January 8, 20075 counties in Montana

NWS Billings, MT issued this high wind warning at Jan 8, 2007, 3:59 AM MST for 5 counties in Montana. It took effect at Jan 8, 2007, 6:00 AM MST. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 8, 2007, 3:59 AM MST (10:59 UTC)
In effect from
Jan 8, 2007, 6:00 AM MST
Expired
Jan 8, 2007, 5:24 PM MST
In force
11 hr
Issued by
NWS Billings, MT

Counties Carter County, MT, Custer County, MT, Fallon County, MT, Powder River County, MT, Rosebud County, MT

What was reported inside it

TimeReportWhereRemark
Jan 8, 6:00 AM MSTNON-TSTM WND GST 6010 N Lame Deer, MT
Jan 8, 2:35 PM MSTHIGH SUST WINDS 45Ekalaka, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 11.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2007-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2007-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 527 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
527 m²/s²
0-3 km storm-relative helicity
663 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 081059
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
359 AM MST MON JAN 8 2007

.A COLD FRONT WILL PUSH ACROSS EASTERN MONTANA TODAY. VERY STRONG
WINDS ARE EXPECTED WITH THE FRONT AS IT MOVES FROM NORTH TO SOUTH
ACROSS THE AREA. WINDS WILL DECREASE QUICKLY LATE THIS AFTERNOON
AND EARLY EVENING. YET ANOTHER STORM SYSTEM WILL MOVE INTO THE
AREA TUESDAY AFTERNOON AND NIGHT. THIS WILL BRING THE POSSIBILITY
OF VERY STRONG WINDS TO THE UPPER YELLOWSTONE AND STILLWATER RIVER
VALLEYS DURING THAT TIME. 

MTZ065-081900-
/O.CAN.KBYZ.HW.W.0003.000000T0000Z-070108T1800Z/
/O.NEW.KBYZ.HW.A.0003.070109T2100Z-070110T1500Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
359 AM MST MON JAN 8 2007

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

ALTHOUGH IT WILL BE WINDY TODAY...WITH WEST WINDS OF 25 TO 40
MPH...HIGH WINDS ARE NOT EXPECTED. 

YET ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA TUESDAY AND
TUESDAY NIGHT. THIS WILL BRING ANOTHER POSSIBILITY OF VERY STRONG
WINDS...OF 40 TO 60 MPH WITH GUSTS UP TO 75 MPH...TO THE UPPER
YELLOWSTONE VALLEY. A STRONG COLD FRONT WILL THEN PUSH INTO THE AREA
WEDNESDAY...DECREASING THE WINDS BY LATE WEDNESDAY MORNING.

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 50 MPH OR
HIGHER OR GUSTS OF AT LEAST 75 MPH ARE POSSIBLE ALONG THE UPPER
YELLOWSTONE RIVER VALLEY.


$$

MTZ066-081900-
/O.CAN.KBYZ.HW.W.0003.000000T0000Z-070108T1800Z/
/O.NEW.KBYZ.HW.A.0003.070109T2100Z-070110T1500Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
359 AM MST MON JAN 8 2007

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

IT WILL BE ANOTHER WINDY DAY TODAY...WITH NORTHWEST WINDS OF 25 TO
40 MPH EXPECTED...BUT HIGH WINDS ARE NOT EXPECTED.

YET ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA TUESDAY AND
TUESDAY NIGHT. THIS WILL BRING ANOTHER POSSIBILITY OF VERY STRONG
WINDS...OF 40 TO 60 MPH WITH GUSTS UP TO 80 MPH...TO THE UPPER
UPPER STILLWATER VALLEY. A STRONG COLD FRONT WILL THEN PUSH INTO
THE AREA WEDNESDAY...DECREASING THE WINDS BY LATE WEDNESDAY
MORNING.

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 50 MPH OR
HIGHER OR GUSTS OF AT LEAST 75 MPH ARE POSSIBLE.


$$

MTZ028-041-042-063-081200-
/O.CAN.KBYZ.HW.W.0003.000000T0000Z-070108T1200Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-GOLDEN VALLEY-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...RYEGATE...
LAVINA...JUDITH GAP
359 AM MST MON JAN 8 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

ADDITIONAL HIGH WINDS ARE NOT EXPECTED TODAY...AND THE HIGH WIND
WARNING HAS BEEN CANCELLED. IT WILL HOWEVER...BE WINDY
TODAY...WITH WEST TO NORTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS
UP TO 50 MPH EXPECTED.

$$

MTZ029-030-081200-
/O.CAN.KBYZ.HW.A.0002.070108T1300Z-070109T0100Z/
MUSSELSHELL-TREASURE-
INCLUDING THE CITIES OF...ROUNDUP...HYSHAM
359 AM MST MON JAN 8 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WATCH. 

HIGH WINDS ARE NOT EXPECTED TODAY...THUS THE HIGH WIND WATCH HAS
BEEN CANCELLED. DESPITE THIS...IT STILL IS EXPECTED TO BE WINDY
TODAY...WITH NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50
MPH. 

$$

MTZ031>033-036-037-081900-
/O.UPG.KBYZ.HW.A.0002.070108T1300Z-070109T0100Z/
/O.NEW.KBYZ.HW.W.0004.070108T1300Z-070109T0100Z/
NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...BROADUS...EKALAKA
359 AM MST MON JAN 8 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE EARLY THIS MORNING. THEY WILL BECOME
VERY STRONG BY MID MORNING WITH SPEEDS OF 30 TO 45 MPH WITH GUSTS
UP TO 60 MPH EXPECTED. THE WINDS SHOULD QUICKLY DECREASE LATE THIS
AFTERNOON AND EARLY THIS EVENING.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
2 follow-up statements
000 
WWUS75 KBYZ 081908
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1208 PM MST MON JAN 8 2007

.A COLD FRONT WILL PUSH ACROSS EASTERN MONTANA TODAY. VERY STRONG
WINDS ARE EXPECTED WITH THE FRONT AS IT MOVES FROM NORTH TO SOUTH
ACROSS THE AREA. WINDS WILL DECREASE QUICKLY LATE THIS AFTERNOON
AND EARLY EVENING. YET ANOTHER STORM SYSTEM WILL MOVE INTO THE
AREA TUESDAY AFTERNOON AND NIGHT. THIS WILL BRING THE POSSIBILITY
OF VERY STRONG WINDS TO THE UPPER YELLOWSTONE AND STILLWATER
RIVER VALLEYS DURING THAT TIME.

MTZ031>033-036-037-090100-
/O.CON.KBYZ.HW.W.0004.000000T0000Z-070109T0100Z/
NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...BROADUS...EKALAKA
1208 PM MST MON JAN 8 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON AT
SPEEDS FROM 20 TO 35 MPH COMMON...BUT ISOLATED GUSTS TO 60 MPH
ARE STILL POSSIBLE. THE WIND MAY ALSO COMBINE WITH SCATTERED SNOW
SHOWERS TO PRODUCE BLOWING SNOW REDUCING LOCAL VISIBILITY AT
TIMES. THE WINDS SHOULD DECREASE LATE THIS AFTERNOON AND EARLY
THIS EVENING.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

MTZ065-090315-
/O.CON.KBYZ.HW.A.0003.070109T2100Z-070110T1500Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
1208 PM MST MON JAN 8 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. 

YET ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA TUESDAY AND
TUESDAY NIGHT. THIS WILL BRING ANOTHER POSSIBILITY OF VERY STRONG
WINDS...OF 40 TO 60 MPH WITH GUSTS UP TO 75 MPH...TO THE UPPER
YELLOWSTONE VALLEY. A STRONG COLD FRONT WILL THEN PUSH INTO THE
AREA WEDNESDAY...DECREASING THE WINDS BY LATE WEDNESDAY MORNING.

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 50 MPH OR
HIGHER OR GUSTS OF AT LEAST 75 MPH ARE POSSIBLE ALONG THE UPPER
YELLOWSTONE RIVER VALLEY.

$$

MTZ066-090315-
/O.CON.KBYZ.HW.A.0003.070109T2100Z-070110T1500Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
1208 PM MST MON JAN 8 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. 

STRONG WINDS WILL CONTINUE TODAY AT TIMES WITH NORTHWEST WINDS 25
TO 35 MPH...BUT HIGH WINDS ARE NOT EXPECTED.

YET ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA TUESDAY AND
TUESDAY NIGHT. THIS WILL BRING ANOTHER POSSIBILITY OF VERY STRONG
WINDS...OF 40 TO 60 MPH WITH GUSTS UP TO 80 MPH...TO THE UPPER
UPPER STILLWATER VALLEY. A STRONG COLD FRONT WILL THEN PUSH INTO
THE AREA WEDNESDAY...DECREASING THE WINDS BY LATE WEDNESDAY
MORNING.

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 50 MPH OR
HIGHER OR GUSTS OF AT LEAST 75 MPH ARE POSSIBLE.

$$
000 
WWUS75 KBYZ 090024
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
524 PM MST MON JAN 8 2007

.YET ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA TUESDAY
AFTERNOON AND NIGHT. THIS WILL BRING THE POSSIBILITY OF VERY
STRONG WINDS TO THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS
DURING THAT TIME.

MTZ031>033-036-037-090130-
/O.CAN.KBYZ.HW.W.0004.000000T0000Z-070109T0100Z/
NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...BROADUS...EKALAKA
524 PM MST MON JAN 8 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

HIGH PRESSURE IS BUILDING INTO THE AREA AT THE SURFACE THIS
AFTERNOON...PUSHING THE STRONGEST WINDS INTO THE DAKOTAS. WITH
CLOUD COVER BEGINNING TO DIMINISH AND TEMPERATURES ALREADY
DROPPING INTO THE 20S IN SOME LOCATIONS THE LOWER ATMOSPHERE IS
STABILIZING QUICKLY AND THUS THE THREAT OF DAMAGING WINDS HAS
PASSED. WHILE WINDY CONDITIONS WILL LIKELY CONTINUE FOR THE NEXT
SEVERAL HOURS...WILL CANCEL THE HIGH WIND WARNING.

$$

MTZ065-091400-
/O.CON.KBYZ.HW.A.0003.070109T2100Z-070110T1500Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
524 PM MST MON JAN 8 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. 

YET ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA TUESDAY AND
TUESDAY NIGHT. THIS WILL BRING ANOTHER POSSIBILITY OF VERY STRONG
WINDS...OF 40 TO 60 MPH WITH GUSTS UP TO 75 MPH...TO THE UPPER
YELLOWSTONE VALLEY. A STRONG COLD FRONT WILL THEN PUSH INTO THE
AREA WEDNESDAY...DECREASING THE WINDS BY LATE WEDNESDAY MORNING.

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 50 MPH OR
HIGHER OR GUSTS OF AT LEAST 75 MPH ARE POSSIBLE ALONG THE UPPER
YELLOWSTONE RIVER VALLEY.

$$

MTZ066-091400-
/O.CON.KBYZ.HW.A.0003.070109T2100Z-070110T1500Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
524 PM MST MON JAN 8 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. 

YET ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA TUESDAY AND
TUESDAY NIGHT. THIS WILL BRING ANOTHER POSSIBILITY OF VERY STRONG
WINDS...OF 40 TO 60 MPH WITH GUSTS UP TO 80 MPH...TO THE UPPER
UPPER STILLWATER VALLEY. A STRONG COLD FRONT WILL THEN PUSH INTO
THE AREA WEDNESDAY...DECREASING THE WINDS BY LATE WEDNESDAY
MORNING.

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 50 MPH OR
HIGHER OR GUSTS OF AT LEAST 75 MPH ARE POSSIBLE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 8, 3:26 AM MST, 33 minutes earlier.

Area forecast discussion, Jan 8, 3:26 AM MST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
326 AM MST MON JAN 8 2007

.SHORT TERM...VALID FOR TDY AND TUE...

YET ANOTHER FORECAST WITH WIND AS THE MAIN CHALLENGE. FIRST
CHALLENGE IS OVER EASTERN PLAINS TODAY...THEN ONCE AGAIN TUESDAY
AFTERNOON AND NIGHT IN GAP FLOW AREAS IN UPPER YELLOWSTONE AND
STILLWATER VALLEYS.

TODAY...AIRMASS IS TURNING OVER FROM STABLE TO UNSTABLE AS COLD
AIR ADVECTION ALOFT DESTABILIZES THE AIRMASS. STRONG WINDS HAVE
DECREASED IN NYE AREA AND LIVINGSTON. CHALLENGE NOW SHIFTS TO
EASTERN ZONES. ONCE AGAIN NOT A NO BRAINER FOR HIGH WINDS IN EAST.
MODELS IN GOOD AGREEMENT THAT A ORGANIZED AREA OF COLD AIR
ADVECTION WILL DROP SOUTH OVER EASTERN ZONES AROUND 18Z. NAM HAS
BEEN TRENDING STRONGER WITH THIS FEATURE EACH RUN...WHILE AT THE
SAME TIME TRENDING DOWN ON OVERALL WIND SPEEDS AT LOW
LEVELS...DOWN TO AROUND 45 KNOTS AT 850 MB 06Z RUN. OPPOSITE TREND
ALSO PRESENT IN PRESSURE RISES...WITH NAM TRENDING UP A BIT...BUT
MORE ORGANIZED WITH AROUND 5-6 MB RISES PER 3 HOURS OVER EASTERN
ZONES. MODELS HAVE BEEN PRETTY CONSISTENT WITH LOW LEVEL
INSTABILITY WITH 850-700 MB LAPSES RATES AROUND 9 C/KM. BIGGEST
FLY IN THE OINTMENT CONTINUES TO BE LACK OF A GOOD AREA OF
SUBSIDENCE. SEEMS THE SLIGHT CYCLONIC CURVATURE AND PRESENT OF A
FEW WEAK WAVES IN THE NORTHWEST FLOW CONTINUES TO CAUSE LIFT OFF
AND ON OVER EASTERN ZONES...ALTHOUGH THERE WILL BE ABOUT A 3-5
HOUR WINDOW OF SUBSIDENCE WITH THE PASSAGE OF THE SURFACE COLD
FRONT AND ASSOCIATED PRESSURE RISES AND COLD AIR ADVECTION. WITH
ALL THESE FACTORS IN PLACE...TOO CLOSE TO MESS...AS IT SURELY WILL
BE VERY WINDY...JUST A MATTER OF GUSTING TO 50 MPH OR 58 MPH TO
VERIFY WARNING. AS FAR AS WESTERN EXTENT OF THE WARNING...WILL
LEAVE MUSSELSHELL AND TREASURE OUT OF THE WARNING AS WELL AS
YELLOWSTONE COUNTY. THESE AREAS WILL BE IN BETTER LIFT DURING THIS
TIME AND FURTHER WEST OF PRE-MENTIONED DYNAMICS. THERE WILL THE
POSSIBILITY OF A FEW HIGH GUSTS FURTHER WEST WITH NAM FORECAST A
SHALLOW AREA OF CAPE AROUND THE AREA...AND A FEW SHOWERS MAY BE
ABLE TO PUSH THIS TO THE SURFACE. MOISTURE IN THIS LAYER LOOKS
PRETTY SHALLOW SO BETTER ACTIVITY WILL NOT BE DEEP ENOUGH TO DO
MUCH.

TONIGHT...AREA QUICKLY CHANGES OVER ONCE AGAIN TO WARM AIR
ADVECTION WITH LEE TROUGH SETTING UP BY 12Z FOR GUSTY WINDS TO RE-
DEVELOP IN LIVINGSTON AREA. WINDS SHOULD DROP ENOUGH IN EASTERN
ZONES FOR SINGLE DIGITS TEMPERATURES.

TUESDAY...UPPER FLOW TURNS WESTERLY AHEAD OF STRONG STORM SYSTEM
DROPPING SOUTH ALONG BRITISH COLUMBIA COAST. SHOULD WARM UP NICELY
ACROSS THE AREA AND HAVE CONTINUED WITH WARMING TEMPERATURES FROM
LAST FEW NIGHTS. WESTERLY FLOW AND TROUGH DROPPING SOUTH INCREASES
PRESSURE GRADIENT ONCE AGAIN IN UPPER YELLOWSTONE AND STILLWATER
VALLEYS TO NEAR WARNING VALUES.

TUESDAY NIGHT...OVERALL A SLOWER ARRIVAL OF PACIFIC FRONT...WHICH
LEADS THE WAY FOR ARCTIC COLD AIR LATER ON LATE WEDNESDAY NIGHT.
PRESSURE GRADIENT BECOMES VERY STRONG ONCE AGAIN WESTERN
ZONES...ENOUGH TO PUT OUT A HIGH WIND WATCH FOR NYE/LIVINGSTON
AREAS THROUGH EARLY MORNING WEDNESDAY. HAVE ALSO RAISED
TEMPERATURES A BIT WITH THE WINDY PATTERN AND MIXED AIRMASS AHEAD
OF THE FRONT. HAVE ALSO REDUCED POPS OVER WESTERN ZONES WITH THE
SLOWER ARRIVAL OF ENERGY. RASCH

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

MAIN CONCERN IN THE EXTENDED PERIODS TONIGHT WAS THE PASSAGE OF
THE PACIFIC COLD FRONT ACROSS THE AREA WEDNESDAY...AND THEN THE
ARCTIC AIRMASS MOVING SOUTH INTO THE AREA EARLY THURSDAY. THE
GFS...EUROPEAN...AND CANADIAN MODELS ARE ALL SHOWING QUITE GOOD
AGREEMENT THROUGH FRIDAY. THE GFS ENSEMBLES THEN SHOW TWO MAIN
SOLUTIONS FOR NEXT WEEKEND...WITH THE EUROPEAN MODEL SUPPORTING
ONE OF THE GFS SOLUTIONS.

FOR WEDNESDAY...WILL KEEP WINDY CONDITIONS GOING DURING THE
MORNING AND SPREAD PRECIPITATION CHANCES ACROSS THE AREA WITH BAND
OF FRONTOGENESIS CREATING LIFT. HAVE CONTINUED PREVIOUS TREND OF
RAISING HIGH TEMPERATURES THIS DAY...ESPECIALLY IN THE EASTERN
ZONES...AHEAD OF THE FRONTAL PASSAGE DURING THE DAY.

THE ARCTIC AIRMASS THEN MOVES SOUTH INTO THE AREA WEDNESDAY NIGHT
AND HAVE INCREASED PRECIPITATION CHANCES ALONG THE FAVORED UPSLOPE
AREAS FOR THIS PERIOD. HAVE NOT INCREASED PRECIPITATION CHANCES
DURING THE DAY THURSDAY YET...BUT FORESEE THIS BEING NEEDED IF THE
MODELS CONTINUE TO INDICATE THIS FRONTAL TIMING.

MODEL GUIDANCE HAS CONTINUED TREND OF PAST THREE RUNS IN SHOWING
WARMER TEMPERATURES THAN IN THE FORECAST FRIDAY THROUGH NEXT
WEEKEND. THESE LATEST RUNS EVEN HAVE INHERITED TEMPERATURES VALUES
WELL BELOW THE LOWEST ENSEMBLE MEMBER...AND HAVE DECIDED TO START
TRENDING WARMER WITH THIS PACKAGE. ONLY MADE SLIGHT ADJUSTMENTS UP
TOWARD THE ENSEMBLE MEAN IN MOST CASES...AND NEIGHBORING OFFICES
WERE IN AGREEMENT TO START TRENDING THIS WAY. CARPENTER

&&

.AVIATION...

WINDS HAVE GENERALLY DECREASED OVER THE AREA EARLY THIS MORNING...WITH
STILL GUSTY CONDITIONS CONTINUING ALONG THE FOOTHILL AREAS. EXPECT
VERY GUSTY CONDITIONS TO REDEVELOP OVER THE EASTERN ZONES AFTER
SUNRISE THIS MORNING...ESPECIALLY EAST OF A LINE FROM SHERIDAN TO
HYSHAM. VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY...BUT
SCATTERED RAIN AND SNOW SHOWERS WILL BE PRESENT. CARPENTER

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY TUE     WED     THU     FRI     SAT     SUN
-------------------------------------------------------
BIL 040 020/047 034/040 005/006 910/008 907/013 903/016
    2/O 00/N    04/S    32/S    22/S    22/S    22/S
LVM 038 024/048 034/036 005/006 907/007 906/014 902/018
    2/O 20/N    06/S    62/S    22/S    22/S    22/S
HDN 041 017/048 030/042 004/006 911/006 907/012 904/015
    2/O 00/B    04/S    32/S    22/S    22/S    22/S
MLS 037 010/039 023/038 004/007 913/005 910/013 909/014
    3/O 00/B    03/S    32/S    22/S    22/S    22/S
4BQ 039 013/044 024/041 006/008 912/007 909/014 906/015
    3/O 00/B    03/S    32/S    22/S    22/S    22/S
BHK 036 013/041 018/039 002/004 915/005 913/010 911/012
    3/O 00/B    03/S    22/S    22/S    22/S    22/S
SHR 038 013/043 017/039 006/008 911/004 912/013 906/016
    2/O 00/B    03/S    62/S    22/S    22/S    22/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON FOR
      ZONES 31>33-36-37.
     HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
      WEDNESDAY MORNING FOR ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 7, 7:23 AM MST, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BILLINGS MT
723 AM MST SUN JAN 7 2007

MTZ028>042-056>058-063>068-WYZ098-099-081430-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
723 AM MST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

YET ANOTHER WEATHER SYSTEM WILL BRING STRONG WINDS TO THE UPPER
YELLOWSTONE AND STILLWATER VALLEYS TODAY AND TONIGHT. SOUTHWEST
WINDS OF 40 TO 60 MPH WITH GUSTS AS HIGH AS 90 MPH WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT. STRONG WINDS ARE ALSO
EXPECTED FURTHER EAST FROM BIG TIMBER NORTH TO JUDITH GAP AND
RYEGATE. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH ARE
EXPECTED IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SAME WEATHER SYSTEM BRINGING STRONG WINDS TO THE LIVINGSTON
AND NYE AREAS TODAY AND TONIGHT...WILL PUSH EAST BY MONDAY. THIS WILL
BRING THE POTENTIAL OF HIGH WINDS TO PORTIONS OF SOUTHEAST MONTANA
LATE TONIGHT THROUGH MONDAY. THE EXACT STRENGTH OF MOVEMENT OF THE STORM
IS A BIT UNCERTAIN AT THIS TIME...BUT STRONG NORTHWEST WINDS OF 30
TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE FROM ROUNDUP
WORKING EAST AND SOUTH TO COLSTRIP...MILES CITY...BROADUS...BAKER AND
EKALKA.

YET ANOTHER WINDY PERIOD IS EXPECTED TUESDAY AND TUESDAY NIGHT
AHEAD OF AN ARCTIC COLD FRONT EXPECTED TO PUSH ACROSS THE AREA ON
WEDNESDAY AND WEDNESDAY NIGHT. THIS STRONG COLD FRONT WILL BRING
A MAJOR CHANGE IN THE WEATHER. THE CHANGE WILL INCLUDE MUCH BELOW
NORMAL TEMPERATURES AND THE POSSIBILITY OF ACCUMULATING SNOW.
TEMPERATURES ARE EXPECTED TO TURN COLDER ON WEDNESDAY AS THE
SYSTEM MOVES ACROSS SOUTHERN MONTANA. HIGH TEMPERATURES IN THE 40S
TUESDAY WILL BE REPLACED BY HIGHS ONLY IN THE SINGLE DIGITS
THURSDAY AND FRIDAY. LOW TEMPERATURES WILL LIKELY RANGE FROM 5 TO 15
BELOW ZERO DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:59 AM MSTHigh Wind WatchBYZPark, Stillwater, Sweet Grass30 hr

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.